MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the jet7 broke while being advanced through the neuron max.There is no additional information available.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2019-01647 1.Section d.Box4.Catalog # results: the jet7 was fractured and stuck within the neuron max.The proximal fractured segment was not returned for evaluation.Coil winds were unraveled within the jet7.Conclusions: evaluation of the returned neuron max revealed a kink.This damage typically occurs as a result of advancement against resistance or manipulation in tortuous anatomy.Evaluation of the returned jet7 confirmed the device was fractured and stuck within the neuron max.Manipulation through a kinked neuron max would likely result in resistance.If the jet7 is retracted against resistance, damage such as a fracture may occur.The proximal fractured segment was not returned for evaluation.Further evaluation revealed coil winds within the jet7 were unraveled.This damage is likely a result of the catheter becoming fractured.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00011.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8944942
Report Number3005168196-2019-01647
Device Sequence Number16864802
Product Code NRY
UDI-Device Identifier00814548019901
UDI-Public00814548019901
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJET7KIT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005